MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number AT75166
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.(expiry date: 03/2024).
 
Event or Problem Description
It was reported that during post dilation procedure, the pta balloon allegedly failed to deflate.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.The first photo shows the product labeling which verified with the material grid and the second photo looks like the balloon is in partially deflated condition.The balloon appeared bloody.There were no other anomalies noted on the provided photo and no evidence of cut noted on the balloon.Based on the photo review the reported deflation problem remains inconclusive.A definitive root cause for the alleged deflation problem could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: (expiry date: 03/2024).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: device not returned.
 
Event or Problem Description
It was reported that during post dilation procedure, the pta balloon allegedly failed to deflate.It was further reported that the procedure was completed using another device.There was no reported patient injury.
 
Event or Problem Description
It was reported that during a post dilation angioplasty procedure, the pta balloon allegedly failed to deflate.It was further reported that the a small nick was made to the balloon to deflate.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas pta dilatation catheter has returned for evaluation.On the visual evaluation it was noted a tear/rupture was made on the balloon, which was reported by the user facility to deflate the balloon.No other specific anomalies noted on the returned device.No functional testing performed due to the condition of the returned device.All the anomalies noted on the microscopic observation.Two electronic photos were provided and reviewed.The first photo shows the product labeling which verified with the material grid and the second photo looks like the balloon is in partially inflated condition at the distal end of the balloon and the balloon appeared bloody.No other specific anomalies noted on the submitted photo.Hence based on the photo review and returned sample evaluation, the reported deflation problem remains inconclusive.A definitive root cause for the alleged deflation problem could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: (expiry date: 03/2024).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: see h10.

Brand Name
ATLAS PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12329702
Report Number2020394-2021-01480
Device Sequence Number4425123
Product Code DQY
UDI-Device Identifier00801741062476
UDI-Public(01)00801741062476
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAT75166
Device Catalogue NumberAT75166
Device Lot NumberGFFQ1385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer08/30/2021
11/26/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/01/2021
11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight136 KG